Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Quad Cities, IA

May 28, 2016Rock Island County, Illinois; Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 28, 2016, 4:25 PM CDT for Rock Island County, Illinois; Clinton County, Scott County, Iowa. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2016, 4:25 PM CDT (21:25 UTC)
Expired
May 28, 2016, 5:15 PM CDT
In force
50 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, IA, Scott County, IA, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 11 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 4:42 PM CDTHAIL 0.25Davenport, IAHAIL FELL FROM 448 TO 442
May 28, 4:43 PM CDTHAIL 0.75Davenport, IALOCAL BROADCAST MEDIA REPORTS DIME SIZE HAIL FALLING IN DAVENPORT.
May 28, 4:43 PM CDTHAIL 0.75Davenport, IALOCAL BROADCAST MEDIA REPORTS DIME SIZ HAIL FALLING IN DAVENPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 1:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

999 
WUUS53 KDVN 282125
SVRDVN
ILC161-IAC045-163-282215-
/O.NEW.KDVN.SV.W.0022.160528T2125Z-160528T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT SAT MAY 28 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
  CENTRAL CLINTON COUNTY IN EAST CENTRAL IOWA...
  SCOTT COUNTY IN EAST CENTRAL IOWA...

* UNTIL 515 PM CDT

* AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUFFALO...OR
  NEAR DAVENPORT...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...ELDRIDGE...
  DEWITT...MILAN...CAMANCHE...WALCOTT...BLUE GRASS...BUFFALO...ANDALUSIA...
  PRINCETON...LONG GROVE...CHARLOTTE...DONAHUE...MCCAUSLAND...LOW MOOR AND
  MAYSVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 287 AND 302.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4185 9018 4140 9063 4147 9079 4156 9078
      4200 9048
TIME...MOT...LOC 2124Z 212DEG 32KT 4151 9068 

HAIL...<.75IN
WIND...60MPH
 
$$

NICHOLS
5 follow-up statements
232 
WWUS53 KDVN 282135
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT SAT MAY 28 2016

ILC161-IAC045-163-282215-
/O.CON.KDVN.SV.W.0022.000000T0000Z-160528T2215Z/
ROCK ISLAND IL-CLINTON IA-SCOTT IA-
435 PM CDT SAT MAY 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL ROCK ISLAND...CENTRAL CLINTON AND SCOTT COUNTIES...

AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DAVENPORT...
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...ELDRIDGE...
DEWITT...MILAN...CAMANCHE...WALCOTT...BLUE GRASS...BUFFALO...ANDALUSIA...
PRINCETON...LONG GROVE...CHARLOTTE...DONAHUE...MCCAUSLAND...LOW MOOR AND
MAYSVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 287 AND 302.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4185 9018 4140 9063 4147 9079 4156 9078
      4200 9048
TIME...MOT...LOC 2134Z 212DEG 32KT 4159 9061 

HAIL...0.75IN
WIND...60MPH
 
$$

NICHOLS
088 
WWUS53 KDVN 282146
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 PM CDT SAT MAY 28 2016

ILC161-282156-
/O.CAN.KDVN.SV.W.0022.000000T0000Z-160528T2215Z/
ROCK ISLAND IL-
446 PM CDT SAT MAY 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCK ISLAND COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN ILLINOIS...AND EAST CENTRAL IOWA.

LAT...LON 4185 9018 4177 9026 4175 9031 4172 9032
      4152 9052 4153 9055 4150 9061 4158 9076
      4200 9048
TIME...MOT...LOC 2146Z 212DEG 32KT 4168 9053 

$$

IAC045-163-282215-
/O.CON.KDVN.SV.W.0022.000000T0000Z-160528T2215Z/
CLINTON IA-SCOTT IA-
446 PM CDT SAT MAY 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL CLINTON AND CENTRAL SCOTT COUNTIES...

AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LONG GROVE...OR
8 MILES NORTH OF BETTENDORF...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...ROCK ISLAND...BETTENDORF...CLINTON...ELDRIDGE...DEWITT...
CAMANCHE...WALCOTT...PRINCETON...LONG GROVE...CHARLOTTE...DONAHUE...
MCCAUSLAND...LOW MOOR...MAYSVILLE...ELVIRA...SCOTT COUNTY PARK...DAVENPORT
MUNICIPAL AIRPORT...MISSISSIPPI VALLEY FAIRGROUNDS AND ROCK CREEK
MARINA AND CAMPGROUND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 4.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 287 AND 302.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4185 9018 4177 9026 4175 9031 4172 9032
      4152 9052 4153 9055 4150 9061 4158 9076
      4200 9048
TIME...MOT...LOC 2146Z 212DEG 32KT 4168 9053 

HAIL...0.75IN
WIND...60MPH
 
$$

NICHOLS
103 
WWUS53 KDVN 282154
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 PM CDT SAT MAY 28 2016

IAC045-163-282215-
/O.CON.KDVN.SV.W.0022.000000T0000Z-160528T2215Z/
CLINTON IA-SCOTT IA-
454 PM CDT SAT MAY 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CLINTON AND NORTHEASTERN SCOTT COUNTIES...

AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELDRIDGE...OR 7
MILES NORTH OF BETTENDORF...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...BETTENDORF...CLINTON...ELDRIDGE...DEWITT...CAMANCHE...
PRINCETON...LONG GROVE...CHARLOTTE...MCCAUSLAND...LOW MOOR...ELVIRA...PARK
VIEW...SCOTT COUNTY PARK...MALONE...DAVENPORT MUNICIPAL AIRPORT...
FOLLETTS...ROCK CREEK MARINA AND CAMPGROUND...ROCK CREEK  PARK AND
CLINTON MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 297 AND 301.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4185 9018 4177 9026 4175 9031 4172 9032
      4157 9048 4159 9054 4167 9067 4198 9045
TIME...MOT...LOC 2154Z 214DEG 26KT 4167 9052 

HAIL...0.75IN
WIND...60MPH
 
$$

NICHOLS
617 
WWUS53 KDVN 282204
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT SAT MAY 28 2016

IAC045-163-282215-
/O.CON.KDVN.SV.W.0022.000000T0000Z-160528T2215Z/
CLINTON IA-SCOTT IA-
504 PM CDT SAT MAY 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CLINTON AND NORTHEASTERN SCOTT COUNTIES...

AT 504 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCCAUSLAND...OR
12 MILES NORTH OF BETTENDORF...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...PRINCETON...CHARLOTTE...MCCAUSLAND...LOW
MOOR...ELVIRA...MALONE...FOLLETTS...ROCK CREEK MARINA AND CAMPGROUND...
ROCK CREEK  PARK...CLINTON MUNICIPAL AIRPORT AND CLINTON COUNTY
FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4185 9018 4177 9026 4175 9031 4172 9032
      4165 9040 4167 9047 4177 9059 4198 9045
TIME...MOT...LOC 2204Z 212DEG 32KT 4175 9046 

HAIL...0.75IN
WIND...60MPH
 
$$

NICHOLS
037 
WWUS53 KDVN 282211
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SAT MAY 28 2016

IAC045-163-282220-
/O.EXP.KDVN.SV.W.0022.000000T0000Z-160528T2215Z/
CLINTON IA-SCOTT IA-
511 PM CDT SAT MAY 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLINTON AND
NORTHEASTERN SCOTT COUNTIES WILL EXPIRE AT 515 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN ILLINOIS...AND EAST CENTRAL IOWA.

LAT...LON 4185 9018 4177 9026 4175 9031 4172 9032
      4165 9040 4167 9047 4177 9059 4198 9045
TIME...MOT...LOC 2209Z 212DEG 32KT 4175 9046 

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:45 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 28, 2:45 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
245 PM CDT SAT MAY 28 2016

.SYNOPSIS...
Issued at 230 PM CDT Sat May 28 2016

SPC has a Slight risk for severe thunderstorms for the entire DVN
forecast area into this evening. A NNW to SSE broken line of
storms is ongoing and will continue to move to the NNE at 30-40
mph.

&&

.SHORT TERM...(THIS EVENING THROUGH Sunday)
ISSUED AT 230 PM CDT Sat May 28 2016

Through this Evening...Scattered showers and thunderstorms will
affect a large portion of E Iowa/W Illinois. A few storms may
become strong to severe.

Thunderstorm Timing: Storms should occur through the late aftn and
early evening, exiting the NE forecast area by 6-7 PM CDT.

Thunderstorm Risks: Environmental parameters of 35 kt effective
shear, 1500-2000 J/kg SBCAPE, 900 J/kg DCAPE, and dry mid-levels
with a wet-bulb zero height of 9000 ft are supportive of isolated
wind gusts near 60 mph and hail up near quarter size with the
strongest storms. Additionally, an isolated tornado is possible.
Low-level shear is 10-15 kts (0-1 km) and 0-1 km SRH is close to
100 m2/s2. Uttech

.LONG TERM...(Sunday NIGHT THROUGH Saturday)
ISSUED AT 230 PM CDT Sat May 28 2016

Tonight...Showers and storms diminish early. Lows will be in the
60s and sfc winds will be light.

Sunday and Sunday Night...Dry and warm for the majority of E Iowa/W
Illinois. Slight chance for an isolated shower or storm across
the northern third of the forecast area. Highs are forecast in the
80-85 F range. The slight shower chances also exist for the
overnight period for most of the CWA but coverage and probability
are very low.

Monday through Wednesday...Models have an active pattern
developing - especially by Tuesday and Wednesday - as a mid-level
shortwave/vorticity max slowly moves through the Central Plains. A
moist atmosphere will surge northward causing PWATS to spike to
1.50-1.75 inches. Weak mid-level winds would yield low deep layer
shear. Therefore, overall severe weather threat is low with
localized heavy rainfall becoming the most likely concern.

The best chances for widespread rain are Tuesday Night and
Wednesday ahead of a cold front.

Thursday through Saturday...High pressure builds into the Midwest
resulting in a much drier forecast, lower humidity, and cooler
temps in the lower to upper 70s. Uttech

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Sunday AFTERNOON)
ISSUED AT 1217 PM CDT Sat May 28 2016

Broken line of thunderstorms expected this aftn. Brief periods of
IFR VSBYS (possibly CIGS) are likely with the strongest storms.
Also, there is potential for isolated wind gusts over 40 kts and
hail up to quarter size. General convection timing is between
19Z-22Z with any one terminal receiving TSRA for only an hour or
two in this window.

After the storms pass, a return to MVFR/VFR is anticipated.
Uttech

&&

.DVN Watches/Warnings/Advisories...
IA...None.
IL...None.
MO...None.
&&

SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...Uttech
AVIATION...Uttech
Hazardous weather outlook, May 28, 3:46 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
346 AM CDT SAT MAY 28 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-290900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
346 AM CDT SAT MAY 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE
AREA. THERE IS A RISK OF SEVERE STORMS BUT THE RISK CURRENTLY
APPEARS TO BE LOW.

IF SEVERE STORMS DO DEVELOP...THE MOST LIKELY TIME PERIOD WOULD BE
FROM 1 TO 8 PM. THE PRIMARY THREATS WOULD BE HAIL AND DAMAGING
WINDS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTER A DRY DAY SUNDAY...THERE IS A LOW CHANCE THAT THUNDERSTORMS
RETURN TO PORTIONS OF EASTERN IOWA SUNDAY NIGHT. STRONG STORMS ARE
NOT EXPECTED SUNDAY NIGHT.  SHOWER AND THUNDERSTORM CHANCES WILL
CONTINUE OVER THE ENTIRE OUTLOOK AREA THROUGH WEDNESDAY EVENING.
AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE
STORMS DURING THIS EARLY TO MID WEEK PERIOD.

.SPOTTER INFORMATION STATEMENT...

THERE IS A LOW CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND
EVENING.

08/ERVIN

In the hours before

Local storm report, May 28, 3:31 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT SAT MAY 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             SW CASCADE              42.30N 91.01W
05/28/2016  M0.25 INCH       DUBUQUE            IA   EMERGENCY MNGR

&&

DC
Special weather statement, May 28, 3:39 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT SAT MAY 28 2016

IAZ042-282145-
DUBUQUE-
INCLUDING THE CITY OF...DUBUQUE
339 PM CDT SAT MAY 28 2016

...THUNDERSTORM...POSSIBLY STRONG TO IMPACT AREA THROUGH 445 PM...

AT 330 PM CDT...A LARGE THUNDERSTORM COMPLEX WAS LOCATED NEAR EPWORTH
MOVING NORTH NORTHEAST AT 35 TO 40 MPH. CONDITIONS ARE FAVORABLE
FOR GUSTY WINDS OVER 40 MPH AND POSSIBLY HAIL WITH PEA TO PENNY
SIZED. BRIEF HEAVY DOWNPOURS ARE ALSO POSSIBLE WITH LOCALLY RAIN
TOTALS OF OVER A HALF INCH OR MORE IN 10 MINUTES POSSIBLE. INDIVIDUALS
SHOULD SECURE LOOSE ITEMS AND ITEMS VULNERABLE TO HAIL.

NICHOLS
Special weather statement, May 28, 3:44 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 PM CDT SAT MAY 28 2016

ILC131-161-IAC045-139-163-282130-
ROCK ISLAND-MERCER-CLINTON-MUSCATINE-SCOTT-
344 PM CDT SAT MAY 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EAST
CENTRAL IOWA AND WEST CENTRAL ILLINOIS...

AT 344 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BENNETT TO NEAR BLUE GRASS TO JOY...AND MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...EAST MOLINE...
ALEDO...DURANT...SILVIS...ELDRIDGE...DEWITT...MILAN...CAMANCHE...LE CLAIRE...
COAL VALLEY...HAMPTON...WALCOTT...BLUE GRASS...BUFFALO AND ANDALUSIA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 279 AND 306.
 INTERSTATE 80 IN ILLINOIS NEAR MILE MARKER 1.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4187 9029 4148 9037 4146 9043 4138 9043
      4109 9095 4148 9087 4160 9090 4179 9090
      4204 9050 4203 9044
TIME...MOT...LOC 2044Z 227DEG 31KT 4172 9088 4151 9083 4119 9090

UTTECH
Special weather statement, May 28, 3:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 PM CDT SAT MAY 28 2016

IAZ054-066-068-ILZ001-002-007-009-015>018-282300-
JACKSON-CLINTON-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...MAQUOKETA...CLINTON...DAVENPORT...
BETTENDORF...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
MOLINE...ROCK ISLAND...GENESEO...PRINCETON...HENNEPIN
350 PM CDT SAT MAY 28 2016

...BROKEN LINE OF THUNDERSTORMS TO IMPACT THE REGION THROUGH 530
PM.

AT 345 PM CST...A BROKEN LINE OF THUNDERSTORMS EXTENDED FROM NEAR
DUBUQUE IOWA SOUTH TO ALEDO ILLINOIS. THESE STORMS ARE MOVING NORTHEAST
AT 30 TO 35 MPH. CONDITIONS ARE FAVORABLE FOR GUSTY WINDS TO NEAR
40 MPH AND PEA SIZED HAIL. BRIEF HEAVY DOWNPOURS ARE ALSO POSSIBLE
WITH LOCALLY RAIN TOTALS OF OVER A HALF INCH OR MORE IN 10 MINUTES
POSSIBLE.

NICHOLS
Local storm report, May 28, 4:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 PM CDT SAT MAY 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     DUBUQUE                 42.50N 90.69W
05/28/2016                   DUBUQUE            IA   PUBLIC

            REPORTS OF POWERLINES DOWN AND ROOF DAMAGE ON THE
            NORTHWEST SIDE OF DUBUQUE. RECEIVED VIA SOCIAL MEDIA.

0346 PM     TSTM WND DMG     SAGEVILLE               42.55N 90.70W
05/28/2016                   DUBUQUE            IA   EMERGENCY MNGR

            ROOF RIPPED OFF OF SCHOOL...NOT SURE IF IT IS PARTIAL OR
            FULL.

&&

DC
Local storm report, May 28, 4:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT SAT MAY 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 N PEOSTA              42.46N 90.85W
05/28/2016                   DUBUQUE            IA   EMERGENCY MNGR

            TWO FOOT DIAMETER TREE SNAPPED OFF.

0350 PM     TSTM WND DMG     3 NE PEOSTA             42.48N 90.81W
05/28/2016                   DUBUQUE            IA   EMERGENCY MNGR

            WIRES DOWN ALONG OLD HIGHWAY ROAD NEAR HILLDALE LANE WEST
            OF FAIRGROUNDS. TIME ESTIMATED.

0400 PM     TSTM WND DMG     4 NW DUBUQUE            42.55N 90.75W
05/28/2016                   DUBUQUE            IA   EMERGENCY MNGR

            TREE FELL ONTO OCCUPIED VEHICLE NEAR 5200 N AND RUPP
            HOLLOW ROAD.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:44 PM CDTSpecial Weather StatementDVNRock Island46 min
May 28, 5:01 PM CDTSpecial Weather StatementDVNMcDonough29 min
May 28, 5:26 PM CDTSpecial Weather StatementDVNMcDonough34 min
May 28, 5:44 PM CDTSpecial Weather StatementDVNCarroll, Stephenson46 min
May 28, 6:20 PM CDTSpecial Weather StatementDVNStephenson25 min
May 28, 6:24 PM CDTSpecial Weather StatementDVNBureau51 min
May 28, 6:38 PM CDTSpecial Weather StatementDVNStephenson22 min
May 27, 7:19 PM CDTSpecial Weather StatementDVNJohnson41 min
May 27, 7:51 PM CDTSpecial Weather StatementDVNJefferson, Johnson, Keokuk, Linn, Washington54 min
May 27, 8:37 PM CDTFlash Flood WarningDVNIowa, Jefferson, Johnson, Keokuk, Washington6 hr
May 28, 2:40 PM CDTSevere Thunderstorm WarningDVNCedar, Delaware, Dubuque, Jones50 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.